MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 ULTRA 3MM X 10CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Catalog Number M0035423100
Medical Device Problem Codes Break (1069); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/06/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Subject device is not available.
 
Event or Problem Description
It was reported that during stage ii of stent-assisted coil embolization of a giant partially thrombosed anterior communicating artery (acoma) aneurysm, the subject coil kicked out the microcatheter from the aneurysm.The coil was pulled back and while being retrieved, broke with some of the coil remaining in the aneurysm and protruding halfway into the internal carotid artery (ica).Attempts to remove the coil resulted in further stretching of the coil into the ica.First attempt to remove the coil by snare device was unsuccessful and the detached coil advanced into the intracavernous segment of the ica.The coil was eventually removed after 2nd snare device technique with no apparent complications.Procedure was considered finished at this point with only a small sliver of aneurysm neck remnant.
 
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.The subject device was not returned for analysis; therefore, physical as well as a functional testing could not be performed; therefore a cause of undeterminable will be assigned to this complaint.
 
Event or Problem Description

Brand Name
TARGET 360 ULTRA 3MM X 10CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key6074094
Report Number3008881809-2016-00240
Device Sequence Number868327
Product Code HCG
UDI-Device Identifier04546540675903
UDI-Public(01)04546540675903(17)190531(10)19069474
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
K112385
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source study
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2019
Device Catalogue NumberM0035423100
Device Lot Number19069474
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/02/2016
Supplement Report FDA Received Date01/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ATLAS STENT (STRYKER); EXCELSIOR MICROCATHETER (STRYKER)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR